Medical Questions > Conditions and Diseases > Multiple Sclerosis Forum

Trouble With Leg Spasticity

Must Read
Multiple sclerosis (MS) affects the brain and the spinal cord. But what is MS? And what types of MS do doctors diagnose? Basic facts on multiple sclerosis here....
Doctors know little about what causes multiple sclerosis (MS), but do understand the anatomy of the condition. Read one to learn about what happens during MS....
Symptoms of multiple sclerosis can be present during other medical conditions. Learn to identify early symptoms of multiple sclerosis, plus when to seek help....
User Profile
I am having problems with the muscles in my left leg "tightening" and it is causing me severe discomfort. I take a very mild muscle relaxer now; but it no longer helps. I can't get me neurologist to do anything else for me. I have tried stretching (which helps only for a moment), sports cream, and even a heating pad. Nothing is helping. I can't even get a good night's sleep because of this.

Does anyone have advice on something else I can try? Thanks - T
Did you find this post helpful?
|

User Profile
replied September 5th, 2008
Community Volunteer
Baclofen, works wonders..I take 3 every evening before bed...no longer wake up in charlie horse like cramps Smile

~Zig
|
Did you find this post helpful?

replied October 19th, 2008
leg spasticity
i have been having spasticity in my legs for the past six months which have ranged from moderate to severe. they are worse when i sit or walk. seems the only relief i get is when i lie down. obviously it is interferring with my job. i have had several lumbar epidural injections which had no effect. my neurologist gave me an EMG which came out normal. they seem to be looking for the cause coming from a trapped nerve. well as of friday, my neurologist said he cant help and the pain management dr. said he can't help. i am at my wits end at this point because the pain just never stops. my GP prescribed oxycodone which i try very hard not to take. i have several disc protrusions but no herniations and i don't think the leg pain is coming from there anyway. they just feel like the muscles are so tight. between that and the overall feeling of extreme tiredness, i feel like i am going crazy. i don't know what to do next. i can't get the possibility of MS out of my mind. no one has brought this up to me. am i way off base for even thinking this might be a cause? i just don't know where to turn to next. my job is definitely at risk because i have only been able to work approximately 9-12 hours per week because of the pain. i hope someone can point me in the right direction. thanks
|
Did you find this post helpful?

replied February 14th, 2009
leg spasticity
To answer your question in one word: YES.

You just described most of my symptoms, extreme fatigue and now the leg pain where the muscles feel tight, like a severe charlie horse. I was diagnosed with MS, June 2008. Go to a knowledgable Neurologist.
|
Did you find this post helpful?

replied February 15th, 2009
leg spasticity
I appreciate your response. My GP doesn't think it is MS thus he hasnt gone in that direction. But on the other hand, he has no idea what is causing this. So far every test he has had me get has come back negative. I have had MRIs and a complete blood workup along with the previously mentioned tests. I am extremely frustrated. At times I begin thinking that maybe this is just in my head but my husband reminds me of nights I am up with the pain. Since my last post I have had to leave my job because I cannot sit very long without my legs hurting so bad. Cannot ride in the car without pain. He has just referred me to a neurosurgeon to see if he can help. He just had me get another MRI of the l-spine and nothing has changed. This has been ongoing for a year now without stopping. Are there neurologists who specialize in MS? I am being treated for fibromyalgia by a rheumatologist and am currently taking Lyrica. Thank you for any help or just listening.
|
Did you find this post helpful?

replied March 7th, 2009
lyrica
hi pregul i was reading about you,r problems and suffer similar problems my self ,i do however have a diagnosis of ms .i was also prescribed lyrica, and i need to say it made me a lot worse it wasnt till i stopped taking it that i realised it had been making me worse ,also i take brufen retard 800 twice a day and although i have some discomfort overall i feel an improvement. good luck keep pushing for answers and also try a change of meds cant do any harm and you never no!
|
Did you find this post helpful?

replied March 8th, 2009
lyrica
thanks for your answer. The only thing is, some of my symptoms from before have been helped by lyrica. the worse of all of them was restless leg syndrome. i had it daily, not just at night. i had it at work, riding in the car and of course at night. it was worse in bed, just after settling in, getting comfortable, then it would start. it was like a nightmare cause i could not find any way to stop it. when they gave me the lyrica, i found it to be a God send! I would be very scared to go off of it and have the RLS back again.
had a visit with a neurosurgeon (not sure why my GP sent me to him) for the pain in my back and legs. of course, he, like the rest, could not see anything that would be too problematic on my MRI to be causing such pain. my husband did bring up some of my new symptoms that have developed. Dropping things and not being able to hold some things (mostly small things), they just pop or fly out of my fingers. Vision problems, blurry vision at times, seeing colors like flash before my eyes, closing one eye while i am watching tv (?). Weakness, numbness and tingling in fingers, hands and up my arms and pain in my shoulders. I do have arthritis in my c-spine. the dr. ordered a new MRI on my c-spine. i am so discouraged, it has been over a year since the pain started. i just wish someone could help me. i am also scheduled for a discogram (yikes). well here I go writing another novel. Thank you again for responding to my post. It was very helpful.
|
Did you find this post helpful?